so confused. any suggestions?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

bookers1903
New Member


Date Joined May 2009
Total Posts : 3
   Posted 6/4/2009 9:05 AM (GMT -6)   
Hi,
 
I have recently joined this website and would like to say that it is excellent to see so many people committed to helping others. A lot of the time, conditions like this can make people feel very alone so its good to know that this forum is here. My case is a bit of an unusual one. about 7 months ago, I started to have issues and was experiencing diarrhoea with blood and mucus. I went to see my doctor who then referred me to a gastroenterologist. After speaking to the specialist, he immediately put me on a 6 week course of prednisolone along with pentasa (i could not tolerate the pentasa and was then switched to asacol). It seemed that my flare calmed down after a few weeks; i was only visiting the toilet once a day and there was no blood in the stools. I then had a flexible sigmoidoscopy in which they found no signs of inflammation at all. This really confused me as now I don't know what I have! 
 
For about a month now, I have been suffering from severe continuous headaches. I don't know whether this is a side effect of the asacol that I am taking. This was followed by another flare which was quite bad. I'm back on prednisolone and it seems that the flare has calmed down. However the headaches have not gone away. I put the headaches and the general unwell feeling down to the flare but now am very confused as it seems the flare has calmed down but the headaches are still present! can anyone help? what should I do? and isnt it confusing that the flexible sigmoidoscopy showed up nothing? could it be that I have something other than colitis or crohns?
 
I apologise for such a long winded email, but it feels good to open up and get everything off my chest! I would appreciate any feedback anyone can give me. Thanks very much
 
God bless

princesa
Veteran Member


Date Joined Aug 2007
Total Posts : 2204
   Posted 6/4/2009 9:43 AM (GMT -6)   
Headaches could be a sign of a food intolerance.
Diagnosed with ulcerative colitis spring 1999. Have been in remission for years with only a few minor blips.
 
Maintenance dose sulfasalazine. Probiotics, vitamin D, fiber supplement and fish oil caps. George's aloe vera juice and l-glutamine for gut healing. Mostly grain-free and dairy-free low carb diet.
 
 


Red_34
Elite Member


Date Joined Apr 2004
Total Posts : 23551
   Posted 6/4/2009 9:44 AM (GMT -6)   
Hi and welcome to Healingwell :) Did your doc take any biopsies while doing the sig? Have you ever had a full scope? If you have Uc or even Cd, the medication we take is designed to reduce/eliminate inflammation. So if you were mildly inflammed, the medication could very well make the appearance of your colon look normal. When they did the sig, they didn't say if you had hemmeroids or not? Headaches can be a side effect from the Asacol. If they continue, contact your doctor.
 @--->--SHERRY--<---@
Moderator for Allergies/Asthma and Co-moderator for UC
~Left sided Uc-'92-Colazal(9 daily),6mp(50-100mgs),Bentyl, Prilosec,Biotin,Forvia,Pro-Bio**Unable to tolerate ALL mesalamines**~Allergies-Singulair, Zyrtec~Secondary Reynauds Syndrome-'04-Norvasc~Sacroiliitis~bulging and herniated discs C5/C6 & C6/C7~3 epidural injections-had 2 series of 3, OA-Celebrex, Tylonel Arthritis and Voltaren Gel
To help Healingwell - click here: DONATE
 
 
 
 

 
 


bookers1903
New Member


Date Joined May 2009
Total Posts : 3
   Posted 6/4/2009 10:07 AM (GMT -6)   
Thank you for your prompt replies. Yes the doctor took 6 biopsies but they all came back normal. I didn't have haemerrhoids but he said that the rectum was slightly sore and scarred. I just don't know what to do now; the next time I see my Gasteroenterologist is 2 weeks time. I thought that the headaches could be from the asacol and hence thought I would trial not taking it whilst having temporary steroid cover. I havent taken the asacol in 5 days now but the headaches havent got any better so not sure what it is or what to do! I hate this feeling! any suggestions?

Ghena
Regular Member


Date Joined Apr 2009
Total Posts : 31
   Posted 6/4/2009 1:53 PM (GMT -6)   
i know afew people who could not tolerate Asacol because of the headaches. if u went into remission it is possible that the biopsies wouild not show anything.
Keep us posted on what ur GI says.

thatfield
Veteran Member


Date Joined Jul 2008
Total Posts : 823
   Posted 6/4/2009 2:02 PM (GMT -6)   
If you went in to total remission I would not be surprised for your scope and biopsies to came back clear. I do think it is strange that you were put on the medications before having a scope. If you have a scope first then you would probably have known for sure. Are you currently on pred? That can cause headaches during or after usage...
Dx 2006 right after the birth of my daughter
Lialda now down to 1 pill a day!
Canasa on and off as needed
Probiotics Daily
 


Malkavian
Veteran Member


Date Joined Mar 2009
Total Posts : 1439
   Posted 6/4/2009 4:40 PM (GMT -6)   
The best thing to do would be to call your doctor about the headaches. I'm not familiar with the side effects of asacol but some people just get them. Could quite possibly be stress (or allergies, this has been a bad season where I live).
21, female, diagnosed 3/6/2009
Mild ulcerative colitis from rectum to mid transverse colon
Currently in remission
Currently taking Asacol (3x/day) and Calcium/D supplements

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, September 18, 2018 10:20 AM (GMT -6)
There are a total of 3,004,272 posts in 329,130 threads.
View Active Threads


Who's Online
This forum has 161734 registered members. Please welcome our newest member, electrified.
236 Guest(s), 8 Registered Member(s) are currently online.  Details
SoMuchFun, ezhoe, HeartsinPain, 81GyGuy, Michael_T, birthdaysuit, AUniqueName18, straydog